Alert archive / California / Excessive Heat Warnings in 2012
Excessive Heat Warning 4, NWS San Diego, CA
NWS San Diego, CA issued this excessive heat warning at Aug 12, 2012, 3:02 AM PDT for Riverside County, San Diego County, California. It was in force for 64 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 12, 2012, 3:02 AM PDT (10:02 UTC)
- Expired
- Aug 14, 2012, 6:43 PM PDT
- In force
- 64 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 80 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 2:20 PM PDT | TSTM WND GST 58 | Warner Springs, CA | SDGE EAST WARNERS SENSOR RECORDED 58MPH GUST DURING TRW. |
| Aug 12, 2:20 PM PDT | HAIL 0.75 | Warner Springs, CA | MARBLE TO PENNY SIZED HAIL OBSERVED 2 TO 3 MILES EAST OF THE SAN FELIPE ROAD TURNOFF OF SR 79. |
| Aug 12, 2:32 PM PDT | FLASH FLOOD | 5 Sw Warner Springs, CA | ON SR79 AND SAN FELIPE RD MM2 AND 3--MUD AND WATER FLOW THAT IS 3FT. DEEP. |
| Aug 12, 3:52 PM PDT | TSTM WND DMG | 5 E Perris, CA | MULTIPLE POWER POLES DOWN ACROSS THE RD. LANDED ON VEHICLES AND TRAPPED PASSENGERS IN VEHS. SEVERAL VEHICLES ARE ALSO STUCK BTWN THE LINES. |
| Aug 12, 4:00 PM PDT | TORNADO | 2 Ese Perris, CA | PUBLIC VIDEO OF LANDSPOUT TORNADO ASSOCIATED WITH AND SOUTHWEST OF PARENT THUNDERSTORM THAT WAS OVER NUEVO. TORNADO APPEARED TO BE OVER FIELDS JUST EAST OR NEAR I-215 AND NON SUPERCELL TORNADO. SEPARATE WIND DAMAGE WITH THE PARENT THUNDERSTORM WAS OBSERVED TO |
| Aug 12, 4:01 PM PDT | TSTM WND DMG | 6 Ne Perris, CA | LIGHTNING HIT A POLE AND CAME DOWN ACROSS THE RD. HAZARD IS ON RAMONA EXPWY AND BERNASONI RD. |
| Aug 12, 4:15 PM PDT | TSTM WND DMG | 3 Wsw Perris, CA | WEST SIDE OF PERRIS ON OLIVE AND ELLIS STREETS AND JUST NORTH CALIFORNIA HIGHWAY 74...SEVERAL SMALL AND LARGE TREE LIMBS DOWN. ON ELLIS STREET JUST NORTH OF CA ROUTE 74...TWO POWER POLES WERE BROKEN BY WIND BUT REMAINED LEANING. ONE RURAL STREET IN THAT AREA W |
| Aug 12, 4:30 PM PDT | FUNNEL CLOUD | 2 S Perris, CA | THE FUNNEL CLOUD WAS OBSERVED SOUTH OF PERRIS CALIFORNIA. TIME WAS 425 TO 435 PM AND OBSERVED FROM NEAR ALBERT HILL NORTH OF LAKE ELSINORE AS THE THUNDERSTORM MOVED EAST ALONG CALIFORNIA ROUTE 74. |
| Aug 12, 4:30 PM PDT | TSTM WND DMG | W Perris, CA | TIME ESTIMATED...WEST SIDE OF PERRIS ON OLIVE STREET AND CALIFORNIA HIGHWAY 74... SMALL AND LARGE TREE LIMBS DOWN. ON ELLIS STREET JUST NORTH OF CA ROUTE 74...TWO POWER POLES WERE BROKEN AND OTHERS LEANING DUE TO WIND DAMAGE. ONE RURAL STREET IN THAT AREA WAS |
| Aug 13, 12:15 PM PDT | HEAVY RAIN 0.37 | Mount Laguna, CA | SPOTTER SDG170 AT MOUNT LAGUNA OBSERVATORY REPORTED VERY HEAVY RAIN WITH 0.37 INCHES IN A FEW MINUTES. THIS RESULTED IN LIGHT FLOODING IN LOW LYING AREAS OF THE OBSERVATORY. PEA TO DIME SIZED HAIL WAS ALSO OCCURRING AS WELL AS A WIND GUSTS UP TO 40 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2334 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
882 WWUS76 KSGX 121002 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 302 AM PDT SUN AUG 12 2012 ...CONTINUED HOT AND HUMID THROUGH MONDAY... .HIGH PRESSURE TO THE EAST AND MONSOONAL MOISTURE WILL CONTINUE HOT HUMID WEATHER THROUGH MONDAY. CAZ061-062-122200- /O.NEW.KSGX.EH.W.0004.120812T1002Z-120814T0500Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 302 AM PDT SUN AUG 12 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 10 PM PDT MONDAY. * TEMPERATURE...DAYTIME HIGHS 110 TO 118 TODAY AND 108 TO 116 MONDAY WITH HEAT INDEX VALUES 110 TO 120 TODAY AND 106 TO 116 MONDAY. OVERNIGHT LOWS 84 TO 92. * IMPACTS...HOT DAYS FOLLOWED BY WARM AND HUMID NIGHTS CAN LIMIT THE BODIES ABILITY TO KEEP COOL. VISITING HIKERS AND CAMPERS UNFAMILIAR WITH INTENSE DESERT HEAT ARE ESPECIALLY SUSCEPTIBLE TO HEAT STROKE OR HEAT EXHAUSTION. PETS ARE ALSO SUSCEPTIBLE TO THIS HEAT AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE, RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ 17
8 follow-up statements
179 WWUS76 KSGX 122043 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 143 PM PDT SUN AUG 12 2012 ...CONTINUED HOT AND HUMID THROUGH MONDAY... .HIGH PRESSURE TO THE EAST AND MONSOONAL MOISTURE WILL CONTINUE HOT HUMID WEATHER THROUGH MONDAY. CAZ061-062-130230- /O.CON.KSGX.EH.W.0004.000000T0000Z-120814T0500Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 143 PM PDT SUN AUG 12 2012 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 10 PM PDT MONDAY... * TEMPERATURE...DAYTIME HIGHS 110 TO 118 TODAY AND 108 TO 116 MONDAY WITH HEAT INDEX VALUES 110 TO 120 TODAY AND 106 TO 116 MONDAY. OVERNIGHT LOWS 84 TO 92. * IMPACTS...HOT DAYS FOLLOWED BY WARM AND HUMID NIGHTS CAN LIMIT THE BODIES ABILITY TO KEEP COOL. VISITING HIKERS AND CAMPERS UNFAMILIAR WITH INTENSE DESERT HEAT ARE ESPECIALLY SUSCEPTIBLE TO HEAT STROKE OR HEAT EXHAUSTION. PETS ARE ALSO SUSCEPTIBLE TO THIS HEAT AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$
244 WWUS76 KSGX 130159 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 659 PM PDT SUN AUG 12 2012 ...CONTINUED HOT AND HUMID THROUGH MONDAY... .HIGH PRESSURE TO THE EAST AND MONSOONAL MOISTURE WILL CONTINUE HOT HUMID WEATHER THROUGH MONDAY. CAZ061-062-131100- /O.CON.KSGX.EH.W.0004.000000T0000Z-120814T0500Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 659 PM PDT SUN AUG 12 2012 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 10 PM PDT MONDAY... * TEMPERATURE...DAYTIME HIGHS 110 TO 120 ON MONDAY WITH HEAT INDEX VALUES 110 TO 120. OVERNIGHT LOWS 85 TO 95. * IMPACTS...HOT DAYS FOLLOWED BY WARM AND HUMID NIGHTS CAN LIMIT THE BODIES ABILITY TO KEEP COOL. VISITING HIKERS AND CAMPERS UNFAMILIAR WITH INTENSE DESERT HEAT ARE ESPECIALLY SUSCEPTIBLE TO HEAT STROKE OR HEAT EXHAUSTION. PETS ARE ALSO SUSCEPTIBLE TO THIS HEAT AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ JAD
883 WWUS76 KSGX 131020 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 320 AM PDT MON AUG 13 2012 ...CONTINUED HOT AND HUMID THROUGH THIS EVENING... .HIGH PRESSURE TO THE EAST AND MONSOONAL MOISTURE WILL CONTINUE HOT HUMID WEATHER THROUGH THIS EVENING. A WEAK TROUGH OF LOW PRESSURE OVER THE EASTERN PACIFIC WILL BRING MINOR COOLING AND A LITTLE LESS HUMIDITY FOR THE MIDDLE PART OF THE WEEK. CAZ061-062-132200- /O.CON.KSGX.EH.W.0004.000000T0000Z-120814T0500Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 320 AM PDT MON AUG 13 2012 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * TEMPERATURE...DAYTIME HIGHS 108 TO 118 ON WITH OVERNIGHT LOWS 82 TO 92. * IMPACTS...HOT DAYS FOLLOWED BY WARM AND HUMID NIGHTS CAN LIMIT THE BODIES ABILITY TO KEEP COOL. VISITING HIKERS AND CAMPERS UNFAMILIAR WITH INTENSE DESERT HEAT ARE ESPECIALLY SUSCEPTIBLE TO HEAT STROKE OR HEAT EXHAUSTION. PETS ARE ALSO SUSCEPTIBLE TO THIS HEAT AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ 17
150 WWUS76 KSGX 132019 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 119 PM PDT MON AUG 13 2012 ...CONTINUED HOT AND HUMID THROUGH THIS EVENING... .HIGH PRESSURE TO THE EAST AND MONSOONAL MOISTURE WILL CONTINUE HOT HUMID WEATHER THROUGH THIS EVENING. A WEAK TROUGH OF LOW PRESSURE OVER THE EASTERN PACIFIC WILL BRING MINOR COOLING AND A LITTLE LESS HUMIDITY FOR THE MIDDLE PART OF THE WEEK. CAZ061-062-140500- /O.CON.KSGX.EH.W.0004.000000T0000Z-120814T0500Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 119 PM PDT MON AUG 13 2012 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * TEMPERATURE...DAYTIME HIGHS 108 TO 118 ON WITH OVERNIGHT LOWS 82 TO 92. * IMPACTS...HOT DAYS FOLLOWED BY WARM AND HUMID NIGHTS CAN LIMIT THE BODIES ABILITY TO KEEP COOL. VISITING HIKERS AND CAMPERS UNFAMILIAR WITH INTENSE DESERT HEAT ARE ESPECIALLY SUSCEPTIBLE TO HEAT STROKE OR HEAT EXHAUSTION. PETS ARE ALSO SUSCEPTIBLE TO THIS HEAT AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$
256 WWUS76 KSGX 140224 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 724 PM PDT MON AUG 13 2012 ...VERY HOT WEATHER WILL CONTINUE TONIGHT AND TUESDAY... .HIGH PRESSURE AND MONSOONAL MOISTURE WILL CONTINUE THE HOT HUMID WEATHER THROUGH TUESDAY. A WEAK TROUGH OF LOW PRESSURE OVER THE EASTERN PACIFIC WILL BRING MINOR COOLING AND A LITTLE LESS HUMIDITY FOR THE MIDDLE PART OF THE WEEK. CAZ061-062-141100- /O.EXT.KSGX.EH.W.0004.000000T0000Z-120815T0400Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 724 PM PDT MON AUG 13 2012 ...EXCESSIVE HEAT WARNING NOW IN EFFECT UNTIL 9 PM PDT TUESDAY... * TEMPERATURE...DAYTIME HIGHS 110 TO 118 WITH OVERNIGHT LOWS 86 TO 94. * IMPACTS...HOT DAYS FOLLOWED BY VERY WARM NIGHTS CAN LIMIT THE BODIES ABILITY TO KEEP COOL. VISITING HIKERS AND CAMPERS UNFAMILIAR WITH INTENSE DESERT HEAT ARE ESPECIALLY SUSCEPTIBLE TO HEAT STROKE OR HEAT EXHAUSTION. PETS ARE ALSO SUSCEPTIBLE TO THIS HEAT AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ MM
903 WWUS76 KSGX 141030 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 330 AM PDT TUE AUG 14 2012 ...HOT HUMID WEATHER FOR THE LOWER DESERTS THROUGH THIS EVENING... .HIGH PRESSURE AND MONSOONAL MOISTURE WILL CONTINUE THE HOT HUMID WEATHER THROUGH THIS EVENING. A WEAK TROUGH OF LOW PRESSURE OVER THE EASTERN PACIFIC WILL BRING MINOR COOLING AND A LITTLE LESS HUMIDITY FOR THE MIDDLE PART OF THE WEEK. CAZ061-062-142200- /O.CON.KSGX.EH.W.0004.000000T0000Z-120815T0400Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 330 AM PDT TUE AUG 14 2012 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * TEMPERATURE...DAYTIME HIGHS 108 TO 116 WITH OVERNIGHT LOWS 84 TO 92. * IMPACTS...HOT DAYS FOLLOWED BY VERY WARM NIGHTS CAN LIMIT THE BODIES ABILITY TO KEEP COOL. VISITING HIKERS AND CAMPERS UNFAMILIAR WITH INTENSE DESERT HEAT ARE ESPECIALLY SUSCEPTIBLE TO HEAT STROKE OR HEAT EXHAUSTION. PETS ARE ALSO SUSCEPTIBLE TO THIS HEAT AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ 17
861 WWUS76 KSGX 142010 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 110 PM PDT TUE AUG 14 2012 ...HOT WEATHER FOR THE LOWER DESERTS THROUGH THIS EVENING... .HIGH PRESSURE WILL CONTINUE THE HOT WEATHER THROUGH THIS EVENING. A WEAK TROUGH OVER THE EASTERN PACIFIC WILL BRING MINOR LOWERING OF TEMPERATURES THROUGH THE WEEK. CAZ061-062-150400- /O.CON.KSGX.EH.W.0004.000000T0000Z-120815T0400Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 110 PM PDT TUE AUG 14 2012 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * TEMPERATURE...DAYTIME HIGHS 108 TO 118 WITH OVERNIGHT LOWS 82 TO 91. * IMPACTS...HOT DAYS FOLLOWED BY VERY WARM NIGHTS CAN LIMIT THE BODIES ABILITY TO KEEP COOL. VISITING HIKERS AND CAMPERS UNFAMILIAR WITH INTENSE DESERT HEAT ARE ESPECIALLY SUSCEPTIBLE TO HEAT STROKE OR HEAT EXHAUSTION. PETS ARE ALSO SUSCEPTIBLE TO THIS HEAT AS WELL. * OUTLOOK...TEMPERATURES WILL CONTINUE TO SLOWLY LOWER THROUGH THE WEEK...EVENTUALLY REACHING SEASONAL NORMALS BY SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ HARRISON
651 WWUS76 KSGX 150143 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 643 PM PDT TUE AUG 14 2012 ...EXCESSIVE HEAT WARNING CANCELLED... CAZ061-062-150245- /O.CAN.KSGX.EH.W.0004.000000T0000Z-120815T0400Z/ COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 643 PM PDT TUE AUG 14 2012 ...EXCESSIVE HEAT WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE EXCESSIVE HEAT WARNING. THE EXCESSIVE HEAT WARNING FOR THE LOWER DESERTS HAS BEEN CANCELLED. VERY HOT WEATHER WILL CONTINUE...BUT NOT QUITE REACHING THE DANGEROUS LEVELS AS THIS PAST WEEK. $$ MM
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this excessive heat warning went out at Aug 11, 9:10 PM PDT, 5 hours 52 minutes earlier.
Area forecast discussion, Aug 11, 9:10 PM PDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 910 PM PDT SAT AUG 11 2012 .SYNOPSIS... STRONG HIGH PRESSURE OVER THE DESERT SOUTHWEST WILL CONTINUE THE HEAT THROUGH SUNDAY...ALONG WITH A MONSOONAL FLOW ALOFT. NUMEROUS THUNDERSTORMS ARE EXPECTED TO REDEVELOP IN THE MOUNTAINS BY AFTERNOON. DECREASING MONSOONAL MOISTURE WILL LIMIT THE CHANCES FOR AFTERNOON SHOWERS AND THUNDERSTORMS AFTER SUNDAY...AND THE HEAT WILL SLOWLY SUBSIDE NEXT WEEK AS THE HIGH WEAKENS. A SHALLOW MARINE LAYER WILL CONTINUE PATCHY LATE NIGHT AND EARLY MORNING CLOUDS AND FOG ALONG THE COAST. THE COOLEST DAYS ARE EXPECTED AROUND MID WEEK BEFORE THE HIGH REBUILDS OVER CALIFORNIA AND PUSHES DAYTIME HIGHS BACK ABOVE NORMAL INTO THE WEEKEND. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... IT WAS A VERY ACTIVE MONSOON PATTERN TODAY WITH STRONG HEATING AND AMPLE MOISTURE. NUMEROUS THUNDERSTORMS FIRED OVER THE AREA WITH HEAVY DOWNPOURS...LIGHTNING...AND ISOLATED SEVERE WIND GUSTS. THE ACTIVITY FADED WITH THE SUN...AND WE EXPECT TO STAY QUIET OVERNIGHT. THE 00Z MIRAMAR SOUNDING STILL SHOWED ALMOST 1.5 INCHES OF PW AND DEEP E-SE FLOW ALOFT. SURFACE PRESSURE GRADIENTS WERE 1-2 MBS ONSHORE TO THE NORTHERN DESERTS...AND ABOUT 5-6 MBS TO THE LOWER DESERTS. WATER VAPOR IMAGERY SHOWS A WELL DEFINED EASTERLY WAVE TRACKING NW INTO THE CWA FROM NW MEXICO. THE WAVE WAS ILL-DEFINED IN 00Z NAM12 HEIGHT FIELDS BUT LIKELY CONTRIBUTED TO THE INCREASED THUNDERSTORM ACTIVITY TODAY. PROVIDED THE WAVE CONTINUES TO DRIFT NORTH...WOULD EXPECT MODEST DRYING TREND IN ITS WAKE...BUT NOT ENOUGH TO INHIBIT THUNDERSTORM DEVELOPMENT ON SUN. NAM12 TIME/HEIGHT X-SECTIONS SHOW THE WINDS DECREASING AND SHIFTING ALOFT TONIGHT AND SUN. REGARDING CONVECTION...SUBTLE CHANGES WOULD INCLUDE SLIGHTLY DECREASED PW AND WEAKER....MORE SOUTHERLY MID-LEVEL WINDS. CAPES SHOULD BE HIGH AGAIN BY AFTERNOON...NEAR 1000 J/KG AT MOUNTAIN TOP BASED ON THE NAM12 WITH GOOD AFTERNOON HEATING. THIS SHOULD STILL RESULT IN STRONG STORMS...BUT KEEP THE THUNDERSTORMS THAT FORM OVER THE MOUNTAINS AND DESERTS FROM DRIFTING INTO THE VALLEYS. SLOWER STORM MOVEMENT COULD ENHANCE THE FLOODING POTENTIAL...SO A FLASH FLOOD WATCH SHOULD BE CONSIDERED FOR SUN AFTERNOON IF NEWER MODEL DATA AND THE MORNING SOUNDING CONTINUE HIGH PW VALUES. LOOKS LIKE THERE MAY BE ENOUGH MOISTURE AND INSTABILITY FOR THUNDERSTORMS TO REFIRE IN THE INLAND EMPIRE AS WELL. BUT GENERALLY WEST OF THE MOUNTAINS...EXPECT THE SEA BREEZE TO STRENGTHEN A BIT MORE AND HELP TO KEEP INLAND TEMPS FROM GETTING EXCESSIVELY HOT LATE IN THE DAY. NEAR THE COAST...THE MARINE LAYER WILL BE LIMITED...BUT MAY DEVELOP SOME PATCHY CLOUDS/FOG LATE NIGHT AND MORNING. AS THE UPPER HIGH WEAKENS AND LOW PRESSURE DEVELOPS OFF THE COAST BY TUE...A DRIER WESTERLY FLOW SHOULD DEVELOP OVER THE AREA AND END THE MONSOONAL FLOW...AT LEAST TEMPORARILY. THE HIGH BUILDS BACK OVER SOCAL FOR THE LATTER HALF OF THE WEEK FOR MORE HEAT BUT LESS MONSOONAL FLOW DUE TO THE FORECAST POSITION OF THE HIGH. && 120300Z...COAST/VALLEYS...PATCHY STRATUS...WITH BASES AROUND 600 FT MSL AND TOPS NEAR 1000 FT MSL...WILL DEVELOP OVER THE COAST TONIGHT...AND PUSH AROUND 10 SM INLAND BY MID SUN MORNING. VIS 3-6 SM BR WILL BE POSSIBLE OVER HIGHER TERRAIN AND COASTAL MESA TAF SITES EARLY TO MID SUN MORNING. STRATUS IS EXPECTED TO VARY FROM SCT-OVC ONCE DEVELOPED. THEREFORE...CONFIDENCE IN TIMING IS LOW. VFR CONDS ARE FORECAST TO RETURN BTWN 15-16Z SUN MORNING. MTS/DESERTS...ISOLATED-SCATTERED TSTORMS WILL BE POSSIBLE SUN AFTN/EARLY EVENING...MAINLY OVER THE MTNS AND DESERT SLOPES. BASES OF STORMS WILL BE NEAR 10K FT MSL...WITH TOPS TO 40K FT. OTHERWISE...SCT-BKN CLOUDS AT/ABOVE 10000 FEET WITH NO VIS RESTRICTIONS EXPECTED THROUGH SUN EVENING. && .MARINE... A SOUTH 3-4 FOOT/13-15 SECOND SWELL FROM POST-TROPICAL CYCLONE GILMA WILL CONTINUE THROUGH TONIGHT...WEAKENING GRADUALLY SUNDAY AND MONDAY. SOUTH-FACING BEACHES...MAINLY IN ORANGE COUNTY...WILL HAVE 3-6 FT SURF...LOCAL 7 FT ON SUN. WESTERLY FACING BEACHES IN SAN DIEGO COUNTY ON SUN WILL EXPERIENCE LITTLE IMPACT...WITH ONLY 2-4 FOOT WAVES EXPECTED SOUTH OF CARLSBAD. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE PZ...NONE. && PUBLIC...JAD AVIATION/MARINE...TAEGER
Hazardous weather outlook, Aug 11, 6:50 PM PDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 650 PM PDT SAT AUG 11 2012 CAZ042-043-048-050-055>058-060>062-121300- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 650 PM PDT SAT AUG 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CONTINUED HOT AND HUMID INLAND ON SUNDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE MOUNTAINS BY AFTERNOON. THE THUNDERSTORMS WILL LIKELY PRODUCE FREQUENT AND DANGEROUS CLOUD-TO- GROUND LIGHTNING...AND MAY PRODUCE STRONG WINDS...HAIL...AND HEAVY DOWNPOURS. FOR MONDAY...SOME DRYING IS EXPECTED...BUT ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE IN THE MOUNTAINS DURING THE AFTERNOON. FOR SUNDAY FOR THE MOUNTAINS AND DESERTS...THE FLASH FLOOD POTENTIAL INDEX IS MODERATE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND THE THREAT FOR FLASH FLOODING IS MODERATE. FOR MONDAY IN THE MOUNTAINS AND DESERTS...THE FLASH FLOOD POTENTIAL INDEX IS LOW. THUNDERSTORMS ARE POSSIBLE. THE THREAT FOR FLASH FLOODING IS MINIMAL. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER IS DEACTIVATED FOR TODAY. ACTIVATION MAY BE NEEDED AGAIN TOMORROW FOR THIS AREA. JAD
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 9:18 AM PDT | Flash Flood Watch | SGX | Riverside, San Bernardino, San Diego | 12 hr |
| Aug 12, 12:52 PM PDT | Areal Flood Advisory | SGX | Riverside, San Bernardino | 85 min |
| Aug 12, 1:21 PM PDT | Areal Flood Advisory | SGX | San Diego | 77 min |
| Aug 12, 1:56 PM PDT | Areal Flood Advisory | SGX | Riverside, San Bernardino | 3 hr |
| Aug 12, 2:13 PM PDT | Areal Flood Advisory | SGX | San Diego | 77 min |
| Aug 12, 2:25 PM PDT | Areal Flood Advisory | SGX | Riverside, San Bernardino | 3 hr |
| Aug 12, 2:55 PM PDT | Flash Flood Warning | SGX | San Diego | 2 hr |
| Aug 12, 3:03 PM PDT | Areal Flood Advisory | SGX | Riverside, San Bernardino | 3 hr |
| Aug 12, 3:48 PM PDT | Severe Thunderstorm Warning | SGX | Riverside | 27 min |
| Aug 12, 4:15 PM PDT | Severe Thunderstorm Warning | SGX | Riverside | 45 min |
| Aug 12, 4:33 PM PDT | Tornado Warning | SGX | Riverside | 27 min |
Nearby
Excessive Heat Warnings in California, 2012Every excessive heat warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.